Citations 0
Editor's Correspondence
April 8, 2002

Is Erythema Multiforme Associated With Bupropion Use?

Author Affiliations

Copyright 2002 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.2002

Arch Intern Med. 2002;162(7):843. doi:

Diagnosing dermatological disorders may be difficult, and subtle differences in their clinical features require a specific diagnostic competence to avoid incorrect interpretations. We do not agree with the diagnosis in a case that was reported by Carrillo-Jimenez et al1 in the June 25, 2001, issue of the ARCHIVES.

The patient involved had a hyperacute rash with fever, asthenia, sore throat, chills, and polyarthralgia that had developed after 2½ weeks of bupropion treatment. The skin lesions had a figurate appearance and were fiery red. Laboratory tests revealed only leukocytosis (white blood cell count, 14.3 × 103/µL) with 91% neutrophils. Intravenous methylprednisolone therapy cleared the lesions in 24 hours. The diagnosis was erythema multiforme due to bupropion use.

First Page Preview View Large
First page PDF preview
First page PDF preview